Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2005, 5:17 PM MDT for Kimball County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 5:17 PM MDT (23:17 UTC)
- Expired
- Jul 4, 2005, 6:04 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:29 PM MDT | HAIL 0.75 | 10 Nw Kimball, NE | |
| Jul 4, 6:13 PM MDT | HAIL 0.75 | 10 Nw Kimball, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 042317 SVRCYS NEC105-050000- /O.NEW.KCYS.SV.W.0099.050704T2317Z-050705T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF KIMBALL * UNTIL 600 PM MDT * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF OLIVER RESERVOIR...OR ABOUT 14 MILES WEST OF KIMBALL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF KIMBALL AIRPORT BY 535 PM MDT BENNETT RESERVOIR AND KIMBALL BY 540 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4139 10403 4118 10405 4117 10357 4137 10354 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 042338 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 537 PM MDT MON JUL 4 2005 NEC105-050000- /O.CON.KCYS.SV.W.0099.000000T0000Z-050705T0000Z/ KIMBALL NE- 537 PM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR NORTHERN KIMBALL COUNTY... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BUSHNELL...OR ABOUT 19 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4139 10403 4118 10405 4117 10357 4137 10354 $$ KMD
000 WWUS55 KCYS 050004 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT MON JUL 4 2005 NEC105-050012- /O.EXP.KCYS.SV.W.0099.000000T0000Z-050705T0000Z/ KIMBALL NE- 602 PM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIMBALL COUNTY EXPIRES AT 600 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR NORTHERN KIMBALL COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT TO NORTHERN KIMBALL COUNTY. IF SEVERE WEATHER WAS OBSERVED PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4139 10403 4118 10405 4117 10357 4137 10354 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:25 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 4, 3:25 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT MON JUL 4 2005 .SHORT TERM...PRIMARY CONCERN IS POTENTIAL FOR SEVERE CONVECTION THIS EVENING IN MOST OF THE WESTERN NEBRASKA PANHANDLE AND THE SOUTHEAST CORNER OF WY. PARAMETERS SUCH AS CAPE AND LIFTED INDEX VALUES SUPPORT SEVERE THUNDERSTORM WATCH IN THOSE AREAS THIS EVENING...WITH ACTIVITY DIMINISHING LATE TONIGHT. REPEAT PERFORMANCE IS POSSIBLE TUE WITH THE STANDARD SEVERE WEATHER PARAMETERS PROGGED TO AGAIN BE SUPPORTIVE OF AT LEAST SOME SEVERE WEATHER THEN TOO. ACTIVE WEATHER CURRENTLY ONGOING SO WILL KEEP DISCUSSION SHORT. .LONG TERM...FOR TUESDAY NIGHT THROUGH FRIDAY...RIDGE BUILDS IN WEDNESDAY WITH WEAK WESTERLY FLOW ALOFT. SFC SOUTHEAST RETURN FLOW CONTINUES OVER THE NE PANHANDLE WHERE SOME AFTERNOON CONVECTION MAY DEVELOP WEDNESDAY AFTERNOON/EVENING. HEIGHTS CONTINUE TO BUILD THURSDAY AND FRIDAY WITH THE DGEX BEING THE BULLISH ON PRECIP CHANCES FRIDAY AFTERNOON...PERHAPS DUE TO A MORE EASTERLY WIND COMPONENT AS COMPARED TO THE GFS. NEVERTHELESS....EXPECT ABOVE NORMAL TEMPS TO CONTINUE THROUGH THE END OF THE WEEK. DEMKO FRIDAY NIGHT THROUGH MONDAY...UPPER RIDGE WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND WITH WARM TEMPS AND LIMITED TSTM CHANCES. HARD TO NOT MENTION ANY TSTMS THIS TIME OF YEAR WITH MOUNTAINS INVOLVED BUT WILL LEAVE OUT EXCEPT FOR EARLIER SMALL CHANCE THAT WAS PUT IN FOR SUNDAY AFTERNOON/EVENING. 06Z DGEX LOOKS TOO STRONG ON ITS QPF SATURDAY AS IT DID FOR FRIDAY. JLH && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 4, 10:47 AM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT MON JUL 4 2005 NEZ001-003-019>021-054-055-WYZ067>070-051700- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND WILL MOVE INTO MOST OF THE NEBRASKA PANHANDLE BY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP TUESDAY. THE STORMS WILL AGAIN HAVE THE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. ON WEDNESDAY...THUNDERSTORMS WILL BE LESS NUMEROUS...FOLLOWED BY DRY AND WARM WEATHER THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NEZ002-WYZ059>066-051700- DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1047 AM MDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTHEAST WYOMING...THE WESTERN NEBRASKA PANHANDLE AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE SNOWY AND LARAMIE RANGES THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT GUSTY WINDS AND COPIOUS LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. DRY AND WARMER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST FOR LOCATIONS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 4, 11:21 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 2 E YODER 41.92N 104.26W
07/03/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
1250 AM HAIL 5 E DALTON 41.41N 102.87W
07/04/2005 0.88 INCH CHEYENNE NE TRAINED SPOTTER
OBSERVED HAIL FROM 0045-0055 AM MDT.
&&
JLHSpecial weather statement, Jul 4, 1:55 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT MON JUL 4 2005 NEZ001-003-019>021-054>055-WYZ066>069-050300- BANNER-BOX BUTTE-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-PLATTE- 155 PM MDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 598 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 7 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHEYENNE...GERING...GUERNSEY...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND. JLH
Local storm report, Jul 4, 3:20 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 2 E CHEYENNE 41.15N 104.75W
07/04/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
0245 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
0252 PM HAIL 3 NE CHEYENNE 41.18N 104.75W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
0311 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
07/04/2005 0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCLocal storm report, Jul 4, 4:35 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 25 NE CHEYENNE 41.40N 104.45W
07/04/2005 1.75 INCH LARAMIE WY PUBLIC
&&
MRCLocal storm report, Jul 4, 4:49 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 24 NE CHEYENNE 41.39N 104.46W
07/04/2005 1.75 INCH LARAMIE WY LAW ENFORCEMENT
0440 PM HAIL 10 NNW PINE BLUFFS 41.31N 104.14W
07/04/2005 1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCLocal storm report, Jul 4, 4:52 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 15 NNE CHEYENNE 41.35N 104.68W
07/04/2005 1.75 INCH LARAMIE WY TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 53 min |
| Jul 4, 12:48 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 22 min |
| Jul 4, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.